Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2020, 4:02 PM EDT for Monroe County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 7, 2020, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WWUS82 KMFL 072002 SPSMFL Special Weather Statement National Weather Service Miami FL 402 PM EDT Fri Aug 7 2020 FLZ070-071-073-075-072045- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 402 PM EDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 445 PM EDT... * At 402 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Dade-Collier Training Airport, or 27 miles east of Chokoloskee, moving northwest at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2599 8067 2551 8088 2568 8121 2612 8100 TIME...MOT...LOC 2002Z 129DEG 5KT 2581 8089 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:47 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 7, 3:47 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Miami FL 347 PM EDT Fri Aug 7 2020 .Short Term... The short term offers very few changes from the previous forecasts. High pressure at both the upper levels and the surface will likely limit much convection overall. That said, the sea/lake/gulf breeze will be enough low level convergence to generate a few showers and storms. With some drier air, gusty winds may be possible in the strongest convection. Short term guidance is showing a bit of a heavy rain signal across the Gulf region this afternoon. Some localized urban/poor drainage flooding may be possible. Overnight, a few widely scattered showers possible over the coastal waters, but much of the region will remain dry. Going into Saturday, much of the same with the best potential for convection being across interior and the Gulf coast. Temperatures remain at or just slightly above average. .Long Term... Saturday Night through Monday... A subtropical ridge will extend from the western Atlantic Ocean through the western Gulf of Mexico. This will maintain light east to southeast flow through the lower troposphere. While a few ripples may pass through at times in the mid-level flow daily convection trends should be largely regulated by the sea breeze circulation pattern. This will favor morning shower/isolated thunderstorm chances on the Atlantic coast followed by greater chances/coverage over the interior and Gulf coast regions into the afternoon and early evening hours. The primary thunderstorm hazards during this time should be frequent lightning, heavy rainfall, and the possibility of an isolated strong wind gust here or there. Temperatures will be seasonal, with highs mostly in the 90s away from the coasts and lows in the 70s to around 80. Tuesday through Friday... The low to mid level ridge should center over the western Atlantic with a slight uptick in easterly flow anticipated locally. A somewhat drier pocket of air may advect through the region as well, potentially cutting back on late week thunderstorm coverage a bit. That said, will defer to consensus blended PoPs for the time being. Seasonal temperatures should continue. && .Marine... High pressure will be in control with light to moderate easterly flow through the period. This will lead to very favorable marine conditions across the Gulf, Atlantic and Lake waters of South Florida. The only exception would be convective development where locally gusty winds, higher waves, and frequent cloud-to-water lightning will be possible. && .Aviation (18z Aviation)... VFR conditions expected through the period. Convection will develop through the afternoon, generally inland; however, showers and storms may be just close enough for short fused TEMPOs for temporary wind changes. Otherwise, convection should diminish later this evening. Easterly flow is expected, which should become lighter overnight tonight. && .Preliminary Point Temps/PoPs... West Palm Beach 77 90 76 89 / 10 30 10 40 Fort Lauderdale 79 89 78 89 / 10 40 10 50 Miami 78 90 78 89 / 10 40 10 50 Naples 76 93 76 93 / 20 50 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...28/Frye Aviation...28/Frye Short Term...28/Frye Long Term...34/SPM
Hazardous weather outlook, Aug 7, 8:33 AM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 833 AM EDT Fri Aug 7 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 833 AM EDT Fri Aug 7 2020 ...Thunderstorms Possible Today, Favoring Interior and West Coast... ...Localized Flooding Possible Today, Mainly West Coast... ...Possible Heat Indices In Excess of 105 Degrees This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms possible across South Florida, mainly in the afternoon ans through the late evening hours. The main hazards are lightning, urban flooding of roadways, and strong, gusty winds. Flooding: Localized flooding may be possible, mainly for the west coast metro areas, where repeated rounds of heavy rainfall could accumulate over previously saturated, urban and poorly drained areas. Wind: The strongest storms may be capable of producing an isolated wind gust of 45 to 50 mph this evening. Waterspouts: Isolated waterspouts are possible with showers and thunderstorms across all South Florida waters. Temperatures: Heat index values at or above 105 are possible this afternoon, mainly across Palm Beach, and western half of South Florida. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms are forecast each day, primarily during the afternoon hours. Gusty winds, lightning, and localized flooding over urban and poorly drained areas from heavy rainfall may be possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 7, 3:19 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Miami FL 319 PM EDT Fri Aug 7 2020 FLZ070-071-073-075-072000- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 319 PM EDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE AND NORTHERN MIAMI-DADE COUNTIES UNTIL 400 PM EDT... * At 319 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Fortymile Bend, or 22 miles northwest of Homestead General Airport, moving west at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Shark Valley Obs Tower, Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2588 8060 2558 8062 2563 8105 2603 8099 TIME...MOT...LOC 1919Z 099DEG 9KT 2577 8073 CWC
Special weather statement, Aug 7, 4:02 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 402 PM EDT Fri Aug 7 2020 FLZ070-071-073-075-072045- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 402 PM EDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 445 PM EDT... * At 402 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Dade-Collier Training Airport, or 27 miles east of Chokoloskee, moving northwest at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2599 8067 2551 8088 2568 8121 2612 8100 TIME...MOT...LOC 2002Z 129DEG 5KT 2581 8089 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:19 PM EDT | Special Weather Statement | MFL | Monroe | 41 min |
| Aug 7, 4:40 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Aug 7, 5:15 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Aug 7, 5:20 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Aug 7, 5:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 7, 5:46 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 7, 5:54 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Aug 7, 6:01 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 7, 6:49 PM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 7, 6:52 PM EDT | Special Marine Warning | MFL | 68 min | |
| Aug 7, 7:24 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Aug 7, 7:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Aug 7, 7:57 PM EDT | Special Marine Warning | MFL | 63 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.